MAUDE Adverse Event Report: TELEFLEX MEDICAL VISISTAT 35W NON-STERILE; STAPLE, REMOVABLE (SKIN)

TELEFLEX MEDICAL VISISTAT 35W NON-STERILE; STAPLE, REMOVABLE (SKIN)
Model Number IPN008820
Medical Device Problem Codes Failure to Form Staple (2579); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history review of the product visistat 35w non-sterile lot #73k2000440 investigation did not show issues related to the complaint.The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
The staples of the skin stapler closed incorrectly so that they do not fit properly on the patient's skin.There was no medical complication and no treatment required.
 
Additional Manufacturer Narrative
(b)(4).The device history review of the product visistat 35w non-sterile lot #73k2000440 investigation did not show issues related to the complaint.The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.During visual inspection was observed; staples were received in correct position.Trigger was observed pre-activated.Functional inspection performed as follows.Device was activated (fired) the staplers were properly formed and released, none defects were observed during develop of this testing.A verification of failure mode reported in the current manufacturing process was conducted as follows: 13 staplers were taken from the current production from p/n 528236 visistat 35w non-sterile lot# 73j2100436 the staplers were functionally inspected (fired) and issue reported "misfire/jam-staples not forming/closing" was not observed in the current manufacturing process, the staples were loaded and released correctly.Revision of fmea-08-028 rev 05 was performed and the failure mode is already including it, no update is required.A corrective action is not required at this time as the reported complaint could not be confirmed for the sample that was returned.One (1) stapler from catalog number 528236 visistat 35w was received, used, without original package, only complaint documentation.During visual inspection was observed.Staples were received in correct position.Trigger was observed pre-activated, during functional testing the stapler was formed and released properly the staplers.A total of 10 staplers were fired and no defects were detected during this testing; therefore, at this time is not possible confirmed the defect reported "jamming".
 
Event or Problem Description

Brand Name
VISISTAT 35W NON-STERILE
Common Device Name
STAPLE, REMOVABLE (SKIN)
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key12568069
Report Number3003898360-2021-00917
Device Sequence Number3913189
Product Code GDT
UDI-Device Identifier34026704630302
UDI-Public34026704630302
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN008820
Device Catalogue Number528236
Device Lot Number73K2000440
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2021
Supplement Date Received by Manufacturer02/18/2022
Initial Report FDA Received Date10/04/2021
Supplement Report FDA Received Date02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.
Patient SexUnknown